Alert archive / Florida / River Flood Warnings in 2008

River Flood Warning 12, NWS Tallahassee, FL

February 25, 2008Wakulla County, Florida

NWS Tallahassee, FL issued this river flood warning at Feb 25, 2008, 10:23 AM EST for Wakulla County, Florida. It took effect at Feb 25, 2008, 1:00 PM EST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2008, 10:23 AM EST (15:23 UTC)
In effect from
Feb 25, 2008, 1:00 PM EST
Expired
Feb 26, 2008, 10:24 AM EST
In force
21 hr
Issued by
NWS Tallahassee, FL
Flood severity
Minor

County Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 28 km from the middle of the area, began a volume at 15:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point St. Marks River near Newport on Old Magnolia Rd (in stage datum) (NEPF1). The gauge peaked at 6.98 ft at Feb 25, 2008, 7:00 PM EST.

actionminormoderate67891002/2502/2602/27
Action stage
7 ft
Minor stage
8 ft
Moderate stage
9 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02326900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Feb 25, 9:15 AM EST, 1 hour 8 minutes earlier.

Area forecast discussion, Feb 25, 9:15 AM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
915 AM EST MON FEB 25 2008

.SYNOPSIS...LATEST WATER VAPOR/RUC H5 COMPOSITE SHOWS ONE SHORT WAVE
TROUGH EXITING SRN NEW ENGLAND/MID-ATLANTIC COAST...WITH THE NEXT
UPSTREAM SHORT WAVE EMERGING OVER THE CENTRAL PLAINS. BETWEEN THESE
TWO SYSTEMS...ZONAL FLOW PREVAILS OVER THE GULF COAST STATES THIS
MORNING. THE LOCAL 12Z SOUNDING DEPICTED A SHALLOW INVERSION JUST
ABOVE THE SURFACE...WITH A MORE SUBSTANTIAL ONE NEAR 750 MB. AT THE
SURFACE...A WEAK RIDGE OF HIGH PRESSURE DOMINATED AREAS FROM THE MS
RIVER EWD. EXPECT ANOTHER CHAMBER OF COMMERCE TYPE DAY WITH AMPLE
SUNSHINE AND WARMER THAN NORMAL AFTERNOON TEMPS.

&&

.MARINE...CURRENT OBS SHOW NLY WINDS 10 KTS OR LESS WITH LOW SEAS.
NO SIGNIFICANT CHANGES ARE ANTICIPATED FOR THE MORNING FORECAST
UPDATE...WITH WINDS VEERING AROUND TO ONSHORE THIS AFTERNOON. LOOKS
LIKE AN IDEAL DAY FOR BOATING BEFORE CONDITIONS DETERIORATE TONIGHT.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL UNTIL EVENING AT TERMINALS.
THEN MVFR CIGS/VSBYS ARE EXPECTED TO DEVELOP LATER TONIGHT...WITH
IFR OR LOWER RESTRICTIONS AT KTLH AND KVLD. HAVE INCLUDED TEMPO
GROUPS FOR LIGHT RAIN AT KDHN AND KABY AFTER 09Z TUE.

&&

.FIRE WEATHER...BRIEF DURATIONS OF RELATIVE HUMIDITY AT OR BELOW 35
PERCENT ARE EXPECTED THIS AFTERNOON ACROSS THE ERN FL BIG BEND. NO
CONCERNS ON TUE WITH MOISTURE AND APPROACHING COLD FRONT. RED FLAG
CONDITIONS ARE A GOOD BET BOTH WED AND THU.

&&

.HYDROLOGY...SEVERAL OF OUR RIVER FORECAST POINTS ARE IN FLOOD AS A
RESULT OF LAST WEEKS HEAVY RAINS. BOTH VALDOSTA AND THOMASVILLE
HAVE CRESTED...WHILE HAVANA IS BEGINNING TO CREST WITH MODERATE
FLOODING IMPACTING STATE ROAD 12. FOR DETAILS...CONSULT LOCAL FLOOD
WARNINGS AND FLOOD STATEMENTS FOR RIVER CREST FORECASTS AND
POTENTIAL FLOODING IMPACTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  75  55  70  37  54 /  00  20  80  20  00
PANAMA CITY  71  61  69  39  53 /  05  30  70  10  00
DOTHAN       71  56  62  34  52 /  05  50  70  10  00
ALBANY       73  55  65  32  52 /  00  40  80  10  00
VALDOSTA     74  54  70  37  52 /  00  20  80  20  00
CROSS CITY   76  56  74  41  54 /  00  10  80  30  00

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

JAMSKI/DUVAL
Hazardous weather outlook, Feb 25, 6:49 AM EST, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
649 AM EST MON FEB 25 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-261200-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
649 AM EST MON FEB 25 2008 /549 AM CST MON FEB 25 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
AREAS OF FOG CAN BE EXPECTED THIS MORNING. MANY AREA RIVERS
REMAIN SWOLLEN FROM THE HEAVY RAINS THAT FELL ON THURSDAY AND
FRIDAY. THE CHIPOLA RIVER IS EXPECTED TO RISE HIGH ENOUGH TO
THREATEN SOME HOMES ON THE NORTH SIDE OF MARIANNA TODAY. THE
OCHLOCKONEE RIVER IN HAVANA HAS RISEN SUFFICIENTLY TO FLOOD PARTS
OF STATE ROUTE 12. CONSULT LOCAL FLOOD WARNINGS AND FLOOD
STATEMENTS FOR RIVER CREST FORECASTS AND POTENTIAL FLOODING
IMPACTS.

THE NEXT FRONTAL SYSTEM WILL APPROACH THE AREA TONIGHT. SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS WILL BEGIN MOVING INTO THE
REGION LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON TUESDAY ACROSS
THE ENTIRE FORECAST AREA. UNIDIRECTIONAL WIND SHEAR PROFILES
SUGGEST THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING
STRAIGHT LINE WIND GUSTS AND HAIL...WITH TORNADOES POSSIBLE IN
BOWING SEGMENTS. RAINFALL TOTALS WITH THIS SYSTEM ARE EXPECTED TO
BE AN INCH OR LESS. WINDS WILL PICK UP TO SMALL CRAFT ADVISORY
LEVELS OVER THE GULF WATERS ON TUESDAY IN THE ONSHORE FLOW AHEAD
OF THE FRONT...AND GET EVEN HIGHER ONCE WINDS SHIFT TO OFFSHORE
BEHIND THE FRONT TUESDAY NIGHT INTO WEDNESDAY. UNLIKE THE LAST
FRONTAL PASSAGE...MUCH COLDER AIR WILL MOVE INTO THE AREA BEHIND
THIS COLD FRONT. A FEW AREAS IN SOUTHEAST ALABAMA AND SOUTHWEST
GEORGIA COULD FLIRT WITH THE FREEZING MARK BY WEDNESDAY MORNING.
WINDS WILL STAY UP DURING THE NIGHT CREATING WIND CHILL READING
WELL DOWN INTO THE 20S DURING THE MORNING HOURS. WEDNESDAY NIGHT
WILL BE EVEN COLDER WITH A WIDESPREAD FREEZE EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY...BUT IS LIKELY FOR
TUESDAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

18-WOOL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 9:23 PM ESTRiver Flood WarningTAEJackson3 days
Feb 25, 12:15 PM ESTRiver Flood WarningTAECalhoun5 days
Feb 25, 2:40 PM ESTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more24 hr

Nearby

River Flood Warnings in Florida, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.